Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Cd-4 Flat
Aug 9, 2005

Dearest Dr. Bob,

I thank you from the bottom of my heart for your great work herein. I, one of your many fans, have a question concerning my Cd-4 count. I began HAART at the beginning of March with a Cd-4 count of 67 and a viral load in excess of 800,000. Since beginning a Sustiva, Epzicom, and Bactrim regimen my numbers have improved. My 12 week check showed my Cd-4 at 195 and my V.L. to be 110. Great huh? Then yesterday my results came back Cd-4 192 and my viral load less than 50. I call my Cd-4's my little soldiers and I am concerned over the loss of even 3 of them. Is this unfounded? Furthermore, is there anything that I can do to aid in pushing the cd-4 count higher. I eat well, exercise, stay active and happy (most of the time). I just needed your expert advice. Thanks a million!!!

Response from Dr. Frascino

Hello,

Yes, overall your response to therapy has been quite good. Virologically your HIV viral load has plummeted from over 800,000 to undetectable within six months. Immunologically your CD4 count has improved from 67 to the mid 190's. There is some variability in the absolute CD4 cell count number. Statistically you really haven't lost any of your little soldiers. The 195 and 192 are essentially the same. Hopefully with time and with keeping your viral load suppressed to undetectable levels, you should see additional immune reconstitution, i.e. further increases in your absolute CD4 cell count and CD4%.

As for pushing your CD4 count higher, I believe you're on the right track: optimize your nutrition and exercise programs, get adequate sleep, decrease stress, adhere to your medication schedule, etc. If your CD4 soldiers are still not recruiting additional troops, you might consider trying a protease inhibitor-based regimen, such as Kaletra plus Truvada (FTC + Viread).

Good luck. Stay well.

Dr. Bob


Previous
Blood Test Result and Fatigue
Next
Is hormone therapy right for me?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement